Effect of concomitant administration of meropenem and valproic acid in an elderly Chinese patient.

@article{Gu2009EffectOC,
  title={Effect of concomitant administration of meropenem and valproic acid in an elderly Chinese patient.},
  author={Jie Gu and Yanyan Huang},
  journal={The American journal of geriatric pharmacotherapy},
  year={2009},
  volume={7 1},
  pages={26-33}
}
BACKGROUND Meropenem is a carbapenem with a broad spectrum of activity against beta-lactamase-producing organisms. Valproic acid is widely used in the treatment of generalized tonic-clonic and partial seizures. Concomitant administration of meropenem and valproic acid reportedly leads to a rapid decline in serum concentrations of valproic acid, which is sometimes associated with seizures. CASE SUMMARY This report describes an 85-year-old Chinese male inpatient who twice received concomitant… CONTINUE READING

Similar Papers

Loading similar papers…